Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 427, NWS Memphis, TN

July 14, 2006Lauderdale County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2006, 6:55 PM CDT for Lauderdale County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2006, 6:55 PM CDT (23:55 UTC)
Expired
Jul 14, 2006, 7:30 PM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lauderdale County, TN

The radar

The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:42 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 14, 2:42 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT FRI JUL 14 2006

.DISCUSSION...

SATELLITE SHOWS A MCV MOVING ACROSS SOUTHEAST MISSOURI THIS
AFTERNOON. TO THE SOUTH OF THE MCV...THERE IS A BOUNDARY THAT CAN
BE SEEN IN THE WIND FIELDS. THIS BOUNDARY WILL BE SLOWLY MOVING
THROUGH THE REGION TONIGHT AND INTO SATURDAY AND MAY HELP TO
TRIGGER A FEW ISOLATED THUNDERSTORMS. WET MICROBURST PARAMETERS ARE NOT
FAVORABLE FOR SEVERE WINDS AND FREEZING LEVEL/-20 ARE SO HIGH THAT
IT IS UNLIKELY THAT ANY STORMS WOULD REACH SEVERE
LIMITS...ALTHOUGH THEY COULD HAVE A GOOD DEAL OF LIGHTING AND
STRONG WIND GUSTS. HEAT ADVISORY TODAY LOOKS EXTREMELY WARRANTED
WITH MOST LOCATIONS APPROACHING 105 ON THE HEAT INDEX. WILL
CONTINUE THE HEAT ADVISORY UNTIL 7 PM WHEN VALUES SHOULD FALL WITH
LOSS OF DAYTIME HEATING. MAV GUIDANCE WHICH HAS HAD A GOOD HANDLE
ON THE DEW POINTS DOES NOT SHOW MUCH OF A DROP IN VALUES TOMORROW.
WITH 850 TEMPS STILL AROUND +20 AND NO INDICATIONS OF SIGNIFICANT
CLOUD COVER...PLANNING ON ANOTHER HEAT ADVISORY FOR SATURDAY
AFTERNOON. IF STORMS DO DEVELOP...EXPECT THEM TO REMAIN ISOLATED
TO SCATTERED AND TO PROVIDE RELIEF FOR SOME. OTHERWISE...HEAT
INDICES NEAR 105 ONCE AGAIN POSSIBLE.

BY SUNDAY...DEW POINTS MAY MIX DOWN JUST BELOW 70 IN THE
AFTERNOON. BUT WITH 850 TEMPS REMAIN AROUND +20...SUPPORTING
TEMPS IN THE UPPER 90S...HEAT INDICES WILL STILL REMAIN BETWEEN
100-105. SO...THE TRADE OFF FOR A LITTLE LESS HUMIDITY IS A LITTLE
MORE HEAT. 850- 500MB MEAN LAYER RH LOOKS DRY ENOUGH THAT
AFTERNOON CONVECTION SHOULD NOT BE AROUND OR AT BEST 10 PERCENT
COVERAGE FOR THE NEXT COUPLE DAYS. BY WEDNESDAY...GFS CONTINUES TO
SHOW SOME DEEPER LEVEL MOISTURE ROTATING AROUND THE HIGH PRESSURE
SYSTEM ANCHORED OVER THE SOUTHEAST U.S. ALSO...SLIGHTLY COOLER 850
TEMP (+18) MAY BE ROTATING AROUND. THIS MAY INCREASE THE CHANCES
FOR THUNDERSTORMS AND COOL DOWN THE WEATHER SOME.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR DUNKLIN-
     PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR ALCORN-
     BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

     HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&

VALLE
Hazardous weather outlook, Jul 14, 3:10 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT FRI JUL 14 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
310 PM CDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM. HEAT INDICES WILL
CONTINUE TO RANGE BETWEEN 100 AND 105 DEGREES. THESE VALUES SHOULD
DECREASE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HEAT ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM SATURDAY. HEAT
INDEX VALUES ARE EXPECTED TO ONCE AGAIN BE BETWEEN 100 AND 105
DEGREES. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH MID WEEK
ALONG WITH HEAT INDEX VALUES NEAR OR GREATER THAN 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VALLE

In the hours before

Local storm report, Jul 14, 4:24 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT FRI JUL 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     EXCESSIVE HEAT   TUPELO                  34.26N 88.73W
07/13/2006  E105 F           LEE                MS   NEWSPAPER

            *** 1 FATAL *** A CONSTRUCTION WORKER, A MALE IN HIS
            EARLY TO MIDDLE 40S, DIED DUE TO EXCESSIVE HEAT WHILE
            WORKING AT A CHURCH ON WEST JACKSON STREET IN TUPELO.
            HEAT INDICES AT THE TIME WERE CLOSE TO 105 DEGREES.

&&

JFB
Special weather statement, Jul 14, 6:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT FRI JUL 14 2006

TNZ048-150000-
LAUDERDALE TN-
633 PM CDT FRI JUL 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER EDITH AT 633 PM CDT...MOVING EAST AT
30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS THUNDERSTORM. STAY INSIDE UNTIL THE STORM PASSES.

PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:16 PM CDTHeat AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more28 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.